MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; PERMANENT CAUTERY SPATULA

INTUITIVE SURGICAL, INC ENDOWRIST; PERMANENT CAUTERY SPATULA
Model Number 470184-13
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical inc.(isi), has not received the da vinci product with an alleged issue to perform failure analysis.A follow-up mdr will be submitted if the product is returned and evaluated and/ or if additional information is received.
 
Event or Problem Description
It was reported that prior to the start (post-anesthesia) of a da vinci-assisted tongue base resection - malignant surgical procedure, the permanent cautery spatula insulator at wrist was degraded and had burnt marks on it.The procedure was completed as planned with no reported injury using a backup instrument.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: no arcing was observed during the last procedure in which the instrument was used.The type of energy activated at the time was unknown.It was also unknown if the instrument tips collided with any other instrument or tool during procedure.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The permanent cautery spatula instrument was analyzed and found to have localized melting on the distal clevis.The instrument was placed and driven on an in-house system.The instrument passed the recognition, engagement, energy delivery and electrical continuity tests, moved intuitively with full range of motion in all directions.Additionally, the instrument was found to have thermal damage on the monopolar yaw pulley at the distal clevis.Material appears to have burnt off from the charring that occurred near the distal clevis.The instrument passed the electrical continuity test.Components adjacent to the yaw pulley do show thermal damage.The probable root cause of the thermal damage is primarily attributed to the use conditions of monopolar energy if the lowest power or effect setting possible is not used for the minimum time necessary to achieve the desired effect.If this instrument has thermal damage but no damage to the conductor wire and/or ceramic sleeve, then this damage is the result of capacitive coupling, which is the transfer of electrical energy between two conductive materials that are separated by intact insulation.Capacitive coupling from the distal electrode should be detectable by the user as the distal electrode should always be visualized when energy is activated.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
ENDOWRIST
Common Device Name
PERMANENT CAUTERY SPATULA
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24890058
Report Number2955842-2026-21697
Device Sequence Number16057456
Product Code NAY
UDI-Device Identifier00886874112328
UDI-Public(01)00886874112328(10)N10190708
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K131861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470184-13
Device Catalogue Number470184
Device Lot NumberN10190708 0089
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/25/2026
Supplement Date Received by Manufacturer04/15/2026
06/11/2026
Initial Report FDA Received Date04/15/2026
Supplement Report FDA Received Date05/06/2026
07/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/04/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown